If it has only been since april 29, then I would personally leave it alone and if you were my patient I would basically say that it should improve over time and there is no effective, proven, tried and tested fix. It can even happen again if the implant is removed and replaced with a totally different model. There is absolutely no guarantee that moving the lens optic forward out of the bag will fix your dysphotopsia although it has been well described as a possible treatment. Also if you have good distance vision, the movement of the lens forward will add make you more nearsighted (better up close and worse for distance) you you need to be very aware of that. Using a larger optic lens would not make much sense unless you have a small optic lens like 5.0 or 5.5 mm which I doubt. Since there are definitely no guarantees as to outcome (basically no one, including the surgeon) knows if it will help) my recommendation would be to leave it alone. If you really want something done about it, then a piggyback lens might be an easier option and easier to undo perhaps as well with no increased myopia but my guess is that the surgeon may not have a suitable insurance code for the piggyback lens to support getting paid. Just a guess. Dr. Sam Masket in LA is considered the expert in this area of dysphotopsia treatments.
I got my IOLs (Crystalense HD) done in April and May this year; resulting in very visible negative dysphotopsia in both eyes. My vision is fairly good (only wearing glasses for reading in insufficient light). I am not happy with this side effect. My Dr offered to replace them with other lenses. I declined. I am not prepared to get any further operation without 100% guarantee that it would be fixed. I will have to put up with it until the experts find the true cause and a sure solution.
Wherever I read about negative dysphotopsia, it becomes apparent that the science don't really know what causes it and how to fix it. It must have to do with the size and position of the lens as well as the anatomy of theindividual eye
I found an article that describes some of the latest cases.
An interesting thing about all this is that I read a study from, like, 2004 about Crystalens where the doctor said that they avoid pateints seeing the edge of their (4.5 mm, old Crystalens) lens by keeping it way back in the capsule in surgery and paralyzing the area with atropine for a week or two (can't remember which) to make it settle in the back. As I am a generally happy Crystalens patient as of 7/7/09 who does, however, have the same problem, I wondered if this was a procedure my doctor should know about.
I was administered Atropine in my first eye IOL. It made no difference.
I'm not an eye care professional, so I'll leave your technical questions to one of the forum doctors. I will say that, personally, I would not proceed with the proposed surgery unless another experienced, board-certified surgeon agreed that it would be worth the risks. (And even then, I'd want to consider other options, too.) We're talking about a decision which could affect your vision for the next 30+ years, so the need to take time off work doesn't seem that important to me.
My Dr told me this should prevent the early movement (accomodation) of the Chrystalens. It should settle first. It was actually only one drop which lasted for about 8 days. During this time I had no negative disphotopsia.
The second eye was not administered any Atropine. The Dr explained that Bausch & Lomb had advised him that their study found it does not have any effect.
Thanks so much, jump007! I really wondered if my doctor could have done better in that one respect. He did a fabulous job regardless, but I am extra happy to hear this.
Thanks for checking if anyone answered and replying!
Same problem. Shadow in left eye on left side. You do not want the lens pushed forward at all. That is the way my right eye turned out and I am so nearsighted that my eye seems almost like a microscope. The lens has to stay or be positioned torwards the posterior to function properly. My 3 Dr.'s says the shadow is caused by catching the edge of the lens. We canceled surgery and now I am going to have yag done on the right eye in hopes it will allow the lens to be positioned back, so that I can get some distance. We'll see. I was told be another Dr. that another contributor to the shadow is also caused by the anterior (front) and posterior (back) of the capsule remaining partly separated. Instead of coming together like they are suppose to after surgery. I beleive that it is that you and I are seeing the edge, but I think the reason for that is most likely from the capsule not being cleaned good during surgery. Leaving any aftermath in there probably causes the capsule to remain separated to where you can see through the edge of the lens which creates a shadow image. Also going to have yag on the left later in hopes it will make the "shadow" better. Link to yag performed certain way. http://www.osnsupersite.com/view.aspx?rid=6046#
Do you happen to know:
a) why you were given Atropine? Was it to prevent a myopic shift or to prevent seeing the edge of your lens? I know Dr. O,, for example, does it to prevent myopic shift.
b) was the lens placed forward or back? In the study I read, they placed the lens as far back as possible to prevent the patient from seeing the edge of the lens. Above, the recommendation is to move the lens forward.to stop the patient from seeing the edge of the lens.
I wonder if they place the lens in the same way whether they are trying to prevent myopic shift or negative dysphotopsia?